Alert archive / Arizona / Flash Flood Warnings in 2006

Flash Flood Warning 91, NWS Tucson, AZ

August 14, 2006Pinal County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 14, 2006, 6:41 PM MST for Pinal County, Arizona. It was in force for 4 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2006, 6:41 PM MST (01:41 UTC)
Expired
Aug 14, 2006, 6:45 PM MST
In force
4 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 56 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 1.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2006-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2006-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
2409 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KTWC 150143
FFWTWC
AZC021-150245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
641 PM MST MON AUG 14 2006

THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

* UNTIL 745 PM MST

* AT 637 PM MST...LAW ENFORCEMENT OFFICIALS IN ELOY REPORTED THAT    
  FLASH FLOODING IS OCCURRING IN THE AREA. THUNDERSTORMS WITH VERY 
  HEAVY RAIN CONTINUE TO MOVE SLOW SOUTH ACROSS CENTRAL PINAL 
  COUNTY. THUS WITH THE THREAT OF AN ADDITIONAL ONE INCH OF RAIN IN 
  THE NEXT HOUR...THE FLASH FLOODING WARNING THAT WAS TO EXPIRE AT 
  645 PM HAS BEEN EXTENDED UNTIL 745 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO 
AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO 
GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3274 11162 3264 11148 3301 11101 3309 11116

$$

WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 1:30 PM MST, 5 hours 11 minutes earlier.

Area forecast discussion, Aug 14, 1:30 PM MST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
130 PM MST MON AUG 14 2006

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST
ARIZONA FOR CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORM
ACTIVITY THROUGH THE WEEK.

&&

.DISCUSSION...ANOTHER MOIST AND UNSTABLE MORNING SOUNDING. SOLID LOW
LEVEL SHEAR WITH STEERING LEVEL STILL WEAK...BUT INCREASING A LITTLE
FROM THE NORTHEAST. LOCALLY HEAVY RAIN ONCE AGAIN THE CONCERN
TODAY...WITH ISOLATED WET MICROBURST ACTIVITY POSSIBLE. HEAVY
SCATTERED CONVECTION ALREADY IN EARLY AFTERNOON HOURS. LARGER SCALE
EASTERLY IMPULSE LIFTING THROUGH WELL EAST NEAR TEXAS...BUT A WEAKER
IMPULSE NEAR SOUTHERN CHIHUAHUA MAY ROTATE CLOSE ENOUGH TO SUSTAIN
MORE WIDESPREAD OVERNIGHT CONVECTION THAN USUAL TONIGHT.

TROUGH DEVELOPING ALONG WEST COAST WITH INCREASING SOUTHWESTERLY
FLOW ALOFT OUT WEST...BUT FOR SOUTHEAST ARIZONA PROBABLY KEEPING
ENOUGH OF SOUTHERLY AND EASTERLY COMPONENTS TO OUR FLOW AT LOWER TO
MID LEVELS TO KEEP DEEP MOISTURE IN OR AT LEAST VERY CLOSE. EXPECT
PERIODIC ENHANCEMENT OF CONVECTION FROM SMALLER SCALE FEATURES AND A
GENERALLY SEASONAL THUNDERSTORM FORECAST UNTIL FURTHER NOTICE.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/TUCSON

In the hours before

Local storm report, Aug 14, 6:26 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
626 PM MST MON AUG 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      CACTUS FOREST           32.99N 111.32W
08/14/2006                   PINAL              AZ   LAW ENFORCEMENT

            WATER OVER ROADWAY

&&

JGLUECK

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 5:52 PM MSTFlash Flood WarningTWCPinal
Aug 14, 7:51 PM MSTFlash Flood WarningTWCPima24 min

Nearby

Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.